Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Have type 2 diabetes. Itching, pain, swelling and burning all over labia. Treatment?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
I have intense itching pain and burning all over my labia. They are swollen and painful. This has been going on for months. I also have diabetes 2. I am 65 and not sexually active. Are there treatments or relief? I feel I am going to scratch sensitive Reas and mKe it worse. Today I. Ould not even sit the area is so painful
Posted Tue, 1 Jan 2013 in Diabetes
Answered by Dr. Das Arindam 15 minutes later

Thank you for posting a query.

The symptoms you described indicates infection of genital tract. It is most common in diabetic women. Usually, the infection is mainly caused by fungus. But, it should be confirmed by clinical examination.

If there is any curd like secretion or white discharge, then it is due the infection also.

Right now, you have to do the followings.
1.     Take cetirizine group of drug to reduce itching.
2.     Keep the area clean.
3.     During intercourse, use condom temporarily.
4.     Consult with a gynecologist first for a thorough clinical examination.
5.     If clinically, a fungal infection is suspected, then fluconazole group of drug should be considered. Clotrimazole group of drug should also be considered for local application.

Hope this information suffices. Let me know, if you have any more question.

Above answer was peer-reviewed by
Follow-up: Have type 2 diabetes. Itching, pain, swelling and burning all over labia. Treatment? 41 minutes later
Thank you for your prompt reply. Is there an over the counter that can help relieve discomfort this weekend until I can see my dr? Can my gp deal with this or must I see a gyn?
Answered by Dr. Das Arindam 13 minutes later

Thank you for writing back.

Cetrizine is an over the counter drug. For the other drugs, you have to visit your GP.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor